MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE ADJUSTABLE VERTEBRAL BODY REPLACEMENT SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE INC NUVASIVE ADJUSTABLE VERTEBRAL BODY REPLACEMENT SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7180041A
Medical Device Problem Codes Collapse (1099); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation, x-ray films provided confirm the alleged event.No root cause can be confirmed at this time.Labeling review: potential adverse events and complications ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)¿" patient education: ".Preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.".
 
Event or Problem Description
It was reported during an x-ray it was identified the x-core product had collapsed and noted to have migrated.A revision procedure is scheduled for (b)(6) 2020.
 
Event or Problem Description
Surgery was on (b)(6) 2020.First x-ray was on (b)(6) 2020, last x-ray was (b)(6) 2020.The implant completely collapsed.Dr.Schleicher notes that the implant already migrated to the left.A revision needs to be done.Revision surgery completed (b)(6) 2020 device and instrumentation returned for evaluation.
 
Additional Manufacturer Narrative
The implant and instrumentation were returned to nuvasive and the complaint confirmed.Product evaluation and testing determined the root cause to be the result of incomplete inserter attachment and subsequent damage to auto-lock mechanism in combination with a lack final lock screw activation.No additional investigation required.Labeling review: ".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).Loss of fixation.Nonunion or delayed union.Fracture of the vertebra.Implant subsidence." ".Warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." ".All components should be final tightened per the specifications in the surgical technique.Implants should not be tightened past the locking point, as damage to the implant may occur.In order to ensure proper inserter/implant engagement, the inserter¿s colored distal tip must face up toward the like-colored spinning sleeve of the implant.Care should be taken to insure that all components are ideally fixated prior to closure." ".Pre-operative warnings 5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." additional or updated information found.

Brand Name
NUVASIVE ADJUSTABLE VERTEBRAL BODY REPLACEMENT SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
MDR Report Key10117230
Report Number2031966-2020-00117
Device Sequence Number2152613
Product Code MQP
UDI-Device Identifier00887517365835
UDI-Public887517365835
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7180041A
Device Catalogue NumberX-CORE 2 TI CORE
Device Lot NumberNN1855
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;